MAUDE Adverse Event Report: ARTHREX, INC. GLENOID, PE WITH PEG, SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. GLENOID, PE WITH PEG, SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number GLENOID, PE WITH PEG, SMALL
Health Effect - Clinical Codes Abrasion (1689); Pain (1994)
Date of Event 07/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that loosening and breakage of the glenoid component due to pe abrasion occurred.Revision surgery performed with prosthesis removal, implantation of an inverse shoulder prosthesis on the right from a different manufacturer.Intraoperatively, defect of the glenoid was confirmed.Initial surgery was performed on (b)(6) 2013, date of revision surgery was (b)(6) 2020.Male patient, yob: (b)(6).No further information has been made available.Update 13-jul-2020: following update received 13-jul-2020: the patient suffered from pain and went to the hospital, no known trauma that could have caused the pain.Patient does not have an extraordinarily high bmi or any known extraordinarily stress.
 
Event or Problem Description
It was reported that loosening and breakage of the glenoid component due to pe abrasion occurred.Revision surgery performed with prosthesis removal, implantation of an inverse shoulder prosthesis on the right from a different manufacturer.Intraoperatively, defect of the glenoid was confirmed.Initial surgery was performed on (b)(6) 2013, date of revision surgery was (b)(6) 2020.Male patient, yob: 1943.No further information has been made available.Further questions being asked.Additional information obtained 13-jul-2020: the patient suffered from pain and went to the hospital, no known trauma that could have caused the pain.Patient does not have an extraordinarily high bmi or any known extraordinarily stress.Additional information obtained 27-oct-2020: the part numbers of the explanted arthrex devices has been provided and are as follows: ar-9105-01 w/ batch 1221011.Ar-9343-16 w/ batch 1295122004.Ar-9300-43cpc w/ batch 12.055.Ar-9301-02 w/ batch 12.363.
 
Additional Manufacturer Narrative
Complaint confirmed, the glenoid poly was found to be worn and cracked.The wear was offset toward the anterior edge of the device.Both pegs and the keel were broken.The cause of the event is undetermined.

Brand Name
GLENOID, PE WITH PEG, SMALL
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10308170
Report Number1220246-2020-01962
Device Sequence Number10977771
Product Code KWS
UDI-Device Identifier00888867057319
UDI-Public00888867057319
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGLENOID, PE WITH PEG, SMALL
Device Catalogue NumberAR-9105-01
Device Lot Number1221011
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date11/11/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;